Oklahoma, 2010Damaging Wind in Oklahoma, July 25, 2010
July 25, 2010 · NWS OUN · 1 event in 1 county or zone
A weak front slowly moved south through northern Oklahoma. Widespread showers and thunderstorms over western and parts of central Oklahoma during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak front slowly moved south through northern Oklahoma. Widespread showers and thunderstorms over western and parts of central Oklahoma during the afternoon hours. Weak instability aloft kept most of the thunderstorm activity below severe levels, although a thunderstorm west of Shattuck briefly became severe with damage reported to trees and fences.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 25, 4:52 PM CST, 3 minutes earlier.
Area forecast discussion, Jul 25, 4:52 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT SUN JUL 25 2010
.AVIATION...
0Z TAFS... SCATTERED SHOWERS/STORMS WILL AFFECT PARTS OF THE AREA
THIS EVENING AND MAYBE OVERNIGHT. OUTFLOW BOUNDARIES FROM THE
STORMS WILL ALSO MAKE WINDS VARIABLE AT SOME SITES FOR BRIEF
PERIODS. SCATTERED SHOWERS/STORMS WILL BE POSSIBLE AGAIN MONDAY
BUT CHANCES TOO LOW AT SOME SITES FOR MENTION AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 254 PM CDT SUN JUL 25 2010/
DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH
EARLY EVENING...WITH MOST OF THE RAIN ACTIVITY EXPECTED TO BE
CONFINED TO WESTERN AND PORTIONS OF CENTRAL OKLAHOMA. WEAK FRONTAL
BOUNDARY OVER NORTHWEST INTO NORTH-CENTRAL OKLAHOMA MAY ACT AS A
FOCUSING MECHANISM INITIALLY...THEN OUTFLOW WILL DOMINATE. ACROSS
WEST-CENTRAL INTO CENTRAL OKLAHOMA...HEATING/MIXING COMBINED WITH
WEAK FORCING ON PERIPHERY OF NORTH TEXAS UPPER LOW WILL LIKELY
KEEP BAND OF STORMS GOING NEAR THE I-40 CORRIDOR AND THEN
SOUTHEAST INTO TERRAIN DOMINATED SOUTHEAST COUNTIES OF OKLAHOMA.
TREND OF SHORT-TERM MODELS IS TO CONSOLIDATE CENTRAL AND NORTHWEST
OKLAHOMA ACTIVITY INTO A SMALL COMPLEX OVER WEST-CENTRAL PORTIONS
OF THE STATE EARLY THIS EVENING. HEAVY RAIN WILL BE THE PRIMARY
CONCERN AS STORM MOVEMENT WILL BE VERY SLOW AND RAIN RATES HIGH...
ALTHOUGH MOST OF THE STRONGER STORMS WILL BE CAPABLE OF
LOCALIZED STRONG WIND GUSTS. FOCUS FOR RAIN ACTIVITY WILL THEN
SHIFT TO THE SOUTHERN HALF OF OKLAHOMA INTO NORTH TEXAS LATE
TOMORROW AND TUESDAY AS MENTIONED UPPER SYSTEM INTERACTS WITH
RETURN OF DEEPER/RICH MOISTURE MOVING IN FROM THE LOWER MISSISSIPPI
VALLEY.
TOWARD LATE WEEK...MEDIUM RANGE MODELS BUILD RIDGE BACK OVER
SOUTHERN PLAINS AND ALLOW FOR RETURN TO DRY AND HOT FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 94 72 92 / 30 20 30 10
HOBART OK 72 95 71 93 / 40 20 20 10
WICHITA FALLS TX 72 93 73 93 / 10 20 30 10
GAGE OK 69 97 68 95 / 60 10 10 10
PONCA CITY OK 74 93 74 95 / 40 20 20 10
DURANT OK 75 94 75 93 / 20 40 50 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
26/25/25
Hazardous weather outlook, Jul 25, 10:40 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT SUN JUL 25 2010
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT SUN JUL 25 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. THE BEST CHANCE FOR STORMS WILL BE ALONG AND NEAR
A WEAK SURFACE BOUNDARY THAT EXTENDS FROM NORTHWEST OKLAHOMA
INTO NORTH CENTRAL AND EAST CENTRAL PARTS OF THE STATE. WIND FIELDS
ALOFT ARE WEAK... SO THE RISK OF SEVERE STORMS IS LOW. HOWEVER... AN
ISOLATED WIND GUST TO ABOUT 60 MPH CANNOT BE RULED OUT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUL 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS... MAINLY
ACROSS SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA... DURING THE AFTERNOONS
MONDAY THROUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM MONDAY.In the hours before
Special weather statement, Jul 25, 3:00 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT SUN JUL 25 2010
OKZ031-032-252115-
SEMINOLE OK-HUGHES OK-
400 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES AND SEMINOLE
COUNTIES.
AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HOLDENVILLE...MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3507 9617 3500 9642 3523 9654 3528 9637
Special weather statement, Jul 25, 3:05 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
405 PM CDT SUN JUL 25 2010
OKZ015>017-252130-
DEWEY OK-BLAINE OK-CUSTER OK-
405 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CUSTER AND DEWEY
COUNTIES.
AT 404 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED 11 MILES
SOUTH OF FAY TO NEAR THOMAS AND GREENFIELD... TO NEAR WATONGA AND
CUSTER CITY...MOVING NORTH AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3592 9865 3586 9825 3555 9852 3555 9861
3559 9879Special weather statement, Jul 25, 3:40 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CDT SUN JUL 25 2010
OKZ019-020-252215-
LOGAN OK-PAYNE OK-
440 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN AND PAYNE COUNTIES.
AT 439 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEAR GUTHRIE AND CRESCENT... TO MULHALL AND SOUTHWEST OF
STILLWATER...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3607 9705 3581 9747 3595 9767 3617 9740
Special weather statement, Jul 25, 4:15 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT SUN JUL 25 2010
OKZ012-013-018>020-252245-
LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-PAYNE OK-
515 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...KINGFISHER...
LOGAN...NOBLE AND PAYNE COUNTIES.
AT 514 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEAR STILLWATER AND LAKE MCMURTRY... TO MULHALL...MARSHALL... AND
DOUGLAS...MOVING NORTH AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3630 9779 3624 9705 3597 9701 3599 9768
Special weather statement, Jul 25, 4:30 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT SUN JUL 25 2010
OKZ019-026-252245-
LINCOLN OK-LOGAN OK-
530 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND LOGAN COUNTIES.
AT 531 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CARNEY...MOVING NORTH AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3574 9698 3570 9714 3572 9714 3573 9721
3585 9727 3591 9702
..SPEG.Special weather statement, Jul 25, 4:49 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT SUN JUL 25 2010
OKZ013-019-020-025-026-252315-
LINCOLN OK-LOGAN OK-NOBLE OK-OKLAHOMA OK-PAYNE OK-
549 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...LOGAN...NOBLE...
OKLAHOMA AND PAYNE COUNTIES.
AT 548 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES NORTHWEST
OF WELLSTON... NEAR PERKINS AND 4 MILES NORTH OF LAKE MCMURTRY.
THESE STORMS WERE MOVING NORTH AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3633 9700 3569 9696 3569 9726 3632 9731
..SPEG.
Thunderstorm Wind, Ellis
- When
- July 25, 4:55 PM CST to 4:56 PM CST
- Where
- Ellis County, 3 mi W of Shattuck
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.270, -99.934
Thunderstorm winds knocked down a fence and damaged some trees. Monetary damage estimates were not available.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Maryland, July 25, 20102 deaths · $373,000 · 78 kt wind · 72 events
- Damaging Winds in Virginia, July 25, 20101 death · $232,000 · 70 kt wind · 44 events
- Hail and Damaging Winds in Pennsylvania, July 25, 20101 death · $125,000 · 1.25 in hail · 29 events
- Damaging Wind and Lightning Strikes in Alabama, July 25 to 26, 20101 death · 4 injured · $58,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Winds in West Virginia, July 25, 20101 death · $107,000 · 50 kt wind · 7 events
- Tornado and Hail in New York, July 25, 20107 injured · $196,000 · EF1 · 28 events
- Lightning Strike and Heavy Rain in Florida, July 25, 20101 death · 2 events
- Excessive Heat in Washington, July 25 to 26, 20101 death · 2 events
- Rip Current in Michigan, July 25, 20101 death · 1 event
- Flash Flooding and Hail in Arkansas, July 25 to 27, 2010$344,000 · 1 in hail · 21 events
- Flash Flooding and Damaging Wind in Louisiana, July 25, 2010$706,000 · 60 kt wind · 3 events
- Flooding in Iowa, July 25 to 31, 2010$625,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253664.